By Topic

Huffman coding with an infinite alphabet

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Kato, A. ; Graduate Sch. of Inf. Syst., Univ. of Electro-Commun., Tokyo, Japan ; Te Sun Han ; Nagaoka, H.

A new type of sufficient condition is provided for a probability distribution on the nonnegative integers to be given an optimal D-ary prefix code by a Huffman-type algorithm. In the justification of our algorithm, we introduce two new (essentially one) concepts as the definition of the “optimality” of a prefix D-ary code, which are shown to be equivalent to that defined in the traditional way. These new concepts of the optimality are meaningful even for the case where the Shannon entropy H(P) diverges

Published in:

Information Theory, IEEE Transactions on  (Volume:42 ,  Issue: 3 )